Tennessee, 2003

Heavy Snow in Tennessee, February 6, 2003

February 6, 2003 · NWS MEG · 20 events in 20 counties and zones

Heavy snow fell across much of West Tennessee. Most of the region received between 3 and 5 inches of snow with some isolated location reporting as much as 6 inches of snow.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Heavy snow fell across much of West Tennessee. Most of the region received between 3 and 5 inches of snow with some isolated location reporting as much as 6 inches of snow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 5, 11:15 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Feb 5, 11:15 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1115 PM CST WED FEB 5 2003

WINTER EVENT NOW IN PROGRESS. OVERRUNNING PCPN MOVED INTO THE
WESTERN CWA THIS EVENING. PCPN HAS BEEN MOSTLY IN THE FORM OF SNOW
NORTH OF MEMPHIS AND RAIN TO THE SOUTH. EXPECT SNOW/RAIN TO MOVE
FARTHER EAST OVERNIGHT. BELIEVE SNOW WILL ACCUMULATE TNGT/TMR IN N
THIRD OF AREA. TOTAL ACCUMULATIONS TO BE UP TO 3 INCHES BY THURSDAY
EVENING.

.MEG...SNOW ADVISORY FOR NORTHERN THIRD OF THE FA OVERNIGHT AND
THURSDAY.

RENCH
Hazardous weather outlook, Feb 5, 10:26 PM CST, 2 hours 34 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-061000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1026 PM CST WED FEB 5 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TONIGHT

SNOW IS LIKELY ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND
AND THE NORTHERN HALF OF WEST TENNESSEE TONIGHT. ACCUMULATIONS OF UP
TO AN INCH ARE POSSIBLE THROUGH DAYBREAK.

.DAYS TWO THROUGH SEVEN...

A SNOW ADVISORY IS IN EFFECT ACROSS NORTHEAST ARKANSAS...THE
MISSOURI BOOTHEEL...AND THE NORTHERN HALF OF WEST TENNESSEE THURSDAY
WITH POSSIBLE ACCUMULATIONS OF 1 TO 2 INCHES ON THURSDAY. THIS WOULD
PRODUCE A STORM TOTAL OF 1 TO 3 INCHES. ELSEWHERE RAIN WILL BE THE
PREDOMINATE PRECIPITATION...POSSIBLY MIXED WITH SNOW THURSDAY
MORNING. LITTLE IF ANY SNOW ACCUMULATION WILL OCCUR IN THESE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VALLE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 heavy snow. Local standard time, as filed.

Heavy Snow, Carroll

When
February 6, 1:00 AM CST to 11:00 AM CST
Where
Carroll forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.973, -88.450 (the zone’s center; the record gives no point)

Heavy Snow, Chester

When
February 6, 1:00 AM CST to 11:00 AM CST
Where
Chester forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.422, -88.613 (the zone’s center; the record gives no point)

Heavy Snow, Crockett

When
February 6, 1:00 AM CST to 11:00 AM CST
Where
Crockett forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.814, -89.139 (the zone’s center; the record gives no point)

Heavy Snow, Decatur

When
February 6, 1:00 AM CST to 11:00 AM CST
Where
Decatur forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.603, -88.109 (the zone’s center; the record gives no point)

Heavy Snow, Dyer

When
February 6, 1:00 AM CST to 11:00 AM CST
Where
Dyer forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
36.059, -89.414 (the zone’s center; the record gives no point)

Heavy Snow, Fayette

When
February 6, 1:00 AM CST to 11:00 AM CST
Where
Fayette forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.197, -89.414 (the zone’s center; the record gives no point)

Heavy Snow, Gibson

When
February 6, 1:00 AM CST to 11:00 AM CST
Where
Gibson forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.997, -88.933 (the zone’s center; the record gives no point)

Heavy Snow, Hardeman

When
February 6, 1:00 AM CST to 11:00 AM CST
Where
Hardeman forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.207, -88.993 (the zone’s center; the record gives no point)

Heavy Snow, Hardin

When
February 6, 1:00 AM CST to 11:00 AM CST
Where
Hardin forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.199, -88.184 (the zone’s center; the record gives no point)

Heavy Snow, Haywood

When
February 6, 1:00 AM CST to 11:00 AM CST
Where
Haywood forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.583, -89.284 (the zone’s center; the record gives no point)

Heavy Snow, Henderson

When
February 6, 1:00 AM CST to 11:00 AM CST
Where
Henderson forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.654, -88.388 (the zone’s center; the record gives no point)

Heavy Snow, Henry

When
February 6, 1:00 AM CST to 11:00 AM CST
Where
Henry forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
36.332, -88.301 (the zone’s center; the record gives no point)

Heavy Snow, Lake

When
February 6, 1:00 AM CST to 11:00 AM CST
Where
Lake forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
36.335, -89.493 (the zone’s center; the record gives no point)

Heavy Snow, Lauderdale

When
February 6, 1:00 AM CST to 11:00 AM CST
Where
Lauderdale forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.761, -89.631 (the zone’s center; the record gives no point)

Heavy Snow, Madison

When
February 6, 1:00 AM CST to 11:00 AM CST
Where
Madison forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.608, -88.838 (the zone’s center; the record gives no point)

Heavy Snow, McNairy

When
February 6, 1:00 AM CST to 11:00 AM CST
Where
McNairy forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.175, -88.564 (the zone’s center; the record gives no point)

Heavy Snow, Obion

When
February 6, 1:00 AM CST to 11:00 AM CST
Where
Obion forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
36.358, -89.149 (the zone’s center; the record gives no point)

Heavy Snow, Shelby

When
February 6, 1:00 AM CST to 11:00 AM CST
Where
Shelby forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.184, -89.896 (the zone’s center; the record gives no point)

Heavy Snow, Tipton

When
February 6, 1:00 AM CST to 11:00 AM CST
Where
Tipton forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.497, -89.759 (the zone’s center; the record gives no point)

Heavy Snow, Weakley

When
February 6, 1:00 AM CST to 11:00 AM CST
Where
Weakley forecast zone
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
36.298, -88.718 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, February 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5345523, 5345524, 5345525, 5345526, 5345527, 5345528, 5345529, 5345530, 5345531, 5345532, 5345533, 5345534, 5345535, 5345536, 5345537, 5345538, 5345539, 5345540, 5345541, 5345542.